Hail, Wicomico
- When
- August 1, 10:03 PM EST
- Where
- Wicomico County, 0.54 mi E of Salisbury
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.370, -75.590
Golf ball size hail was reported at Pemberton Drive.
Scattered severe thunderstorms in advance of a weak cold front produced large hail across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a weak cold front produced large hail across portions of the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 1, 8:51 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 951 PM EDT MON AUG 1 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN IN PLACE OVER THE OHIO VALLEY THROUGH MIDWEEK. A WEAK SURFACE TROUGH WILL SLIDE ACROSS THE NORTHERN MID ATLANTIC REGION THIS EVENING...WITH LOW PRESSURE TRACKING TO OUR NORTH LATE TUESDAY NIGHT THROUGH WEDNESDAY...PUSHING A WEAK COOL FRONT SOUTH THROUGH THE REGION BY EARLY THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND STORMS HAVE MOVED THROUGH NORTHERN AREAS OF THE FA OVER THE PAST FEW HOURS...AND COVERAGE WILL SLOWLY DECREASE THROUGH MIDNIGHT. THE SEVERE THREAT HAS DIMINISHED AS STORMS HAVE BECOME ELEVATED AND DIMINISHED IN INTENSITY. HIGH PRESSURE TO THE WEST WILL ALLOW FOR EVENTUAL CLEARING OVERNIGHT. LOWS U60S-L70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... GOOD MODEL AGREEMENT IN NWLY FLO ALOFT PERSISTING THROUGH MIDWEEK...AS WK SFC HIGH PRESSURE JUST WEST OF THE REGION REMAINS IN CONTROL THROUGH TUE. LOW PRESSURE OVER THE NORTHERN PLAINS WL DIVE ESE ALONG THE PERIPHERY OF THE UPPER RIDGE THROUGH THE FORECAST PERIOD...MOVING FM THE GREAT LAKES TOWARDS THE NRN MID ATLANTIC BY LATE TUE NGT INTO ERY WED MORNING...BEFORE PUSHING A WEAK COOL FRONT TOWARDS THE REGION BY ERY THU MORNING. TUESDAY... CONTINUED HOT BUT NOTICEABLY DRIER AND SLIGHTLY MORE COMFORTABLE FOR TUESDAY COURTESY OF SHORTWAVE RIDGING AND LIGHT NW FLOW. WENT CLOSE TO BLENDED MOS GUIDANCE..WHICH YIELDS MAXIMA ONCE AGAIN IN THE LOW TO MID 90S FOR MOST ZONES. TUESDAY NIGHT-THURSDAY... LOW PRESSURE TO THE NW APPROACHES LATE TUESDAY NIGHT/EARLY WEDNESDAY. WHILE PREFERRED GFS/ECMWF BLEND PLACES BEST FORCING WELL TO THE NORTH OF OUR CWA...DO NOTE INCREASING PW VALUES AND WEAK LLVL CONVERGENCE DEPICTED OVER NORTHERN VA TUE NGT. THIS WOULD ARGUE FOR AN ISOLATED SHOWER OR TWO LATE TUESDAY NIGHT WED MORNING. HOWEVER...AREAL COVERAGE OF ANY SHOWERS WILL BE VERY LOW AND HAVE ACCORDINGLY CAPPED POPS AT 14%. PARTLY SUNNY...WARMER AND A BIT MORE HUMID ON WEDNESDAY DESPITE THE PRESENCE OF STRONG DOWNSLOPE (SW) FLOW AHEAD OF ADVANCING HEAT RIDGE OVER THE OZARKS. WL HAVE THE POTENTIAL FOR ISOLATED/SCT TSTMS ALONG PRE-FRONTAL LEE TROUGH WED AFTN BEFORE THE COOL FRONT SLIDES ACRS THE RGN WED NIGHT. CLEARING SKIES...COOLER AND MORE COMFORTABLE ON THURSDAY AS FRONT SETTLES TO OUR SOUTH AND BECOMES STALLED ACROSS THE CAROLINAS. FOR TEMPERATURES...HI TEMPS TUE IN THE L90S NR THE CST...M90S INLAND. LO TEMPS TUE NGT IN THE 70S. STRONG DOWNSLOPE FLOW ON WED WL RESULT INTO ANOTHER PSBL RUN AT 100F TEMPS...ESP CENTRAL/SOUTHERN SXNS OF THE FA. WILL GO WITH HIGH TEMPS WED FM THE L/M90S N...TO U90S-AROUND 100F CENTRAL/SOUTH. LOWS WED NIGHT IN THE 70S. HIGHS THU IN THE MID-UPR 80S OVER MD COUNTIES/COASTAL ZONES...U80S-L90S INLAND. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... OVERALL PATTERN THROUGH THE EXTENDED TIMEFRAME WILL GENERALLY CONTINUE TO FEATURE W TO NW FLOW ALOFT AS STRONG RIDGING STAYS CENTERED OVER THE SOUTHERN PLAINS AND WESTERN GULF COAST STATES. THERE ARE SOME HINTS THAT THIS WILL BREAK DOWN A BIT LATE IN THE PERIOD...ALLOWING THE RIDGE TO FLATTEN...AND EXPAND EAST INTO THE SE CONUS. INITIALLY...ON FRI CONDITIONS LOOK MAINLY DRY OVER THE MID ATLC WITH SEASONABLE TEMPS...LOWS IN THE UPR 60S-LWR 70S AND HIGHS IN THE UPR 80S TO LWR 90S. AS THE RIDGE BUILDS EAST SAT...EXPECT TEMPERATURES TO WARM A FEW DEGREES WITH HIGHS INTO THE MID...PERHAPS UPPER 90S...ALONG WITH INCREASING CHANCES FOR SHOWERS AND TSTMS BY SAT AFTN/EVENING AHEAD OF THE NEXT COLD FRONT. FRONT WILL SLOWLY SAG SE THROUGH THE CWA SUN-MON...BUT THE STRENGTH OF THE FRONT AND ITS INTERACTION WITH POSSIBLE TROPICAL SYSTEM OFF FLORIDA MAKE FOR RATHER UNCERTAIN FORECAST. HAVE CARRIED A BROAD-BRUSHED 30% CHANCE FOR SHOWERS/TSTMS ON SUNDAY...AND 20% CHANCES NORTH/30% SOUTH ON MON. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PORTIONS OF THE FA TONIGHT...MAINLY AFFECTING KRIC AND KSBY. EXPECT WINDS GUSTING TO 30KT ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING DURING THESE STORMS. STORMS SHOULD WEAKEN AS INSTABILITY IS LOST OVERNIGHT. KECG AND KSBY MAY SEE A BRIEF PERIODS OF MVFR FOG TUE MORNING. ALL TAF SITES SHOULD REMAIN VFR DURING THE AFTERNOON AND EVENING HOURS ON TUE. VFR CONDITIONS SHOULD PREVAIL THROUGH WED BEFORE A COLD FRONT APPROACHES THE FA ON THU. && .MARINE... NO HEADLINES WITH THE AFTERNOON PACKAGE. LGT WINDS AND RELATIVELY CALM SEAS PREVAILED MON AFTN. WINDS TURN TO NW AND INCREASE SOME TUE MRNG AS A WEAK FRONT MOVES THROUGH. WINDS DIMINISH ONCE AGAIN UNTIL A STRONGER FRONT APPROACHES LATE WED. WINDS INCREASE FROM THE SW WED NIGHT BUT THE NEXT POSSIBILITY OF HEADLINES COMES THU. A N/NE SURGE MAY RESULT IN WINDS REACHING MINIMAL SCA OVER THE BAY AND LONG FETCH NE WINDS AND PSBL SWELLS PER WAVEWATCH...5 FOOT SEAS ARE PSBL...MAINLY IN OUR NRN WATERS. THESE WILL SLOWLY DIMINISH THU NIGHT AND FRI. && .EQUIPMENT... WSR 88-D AT DOVER AFB (DE) REMAINS OUT OF SERVICE DUE TO LIGHTNING STRIKE AT THE SITE ON JULY 24TH. A DEFINITIVE RETURN TO SERVICE TIME REMAINS UNKNOWN. PLEASE CONTINUE TO MONITOR PHLFTMDOX FOR THE LATEST UPDATES. ADJACENT RADARS INCLUDE KAKQ...KLWX AND KDIX. MORE INFORMATION ON THIS OUTAGE WILL BE PROVIDED AS IT BECOMES AVAILABLE. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/MAM NEAR TERM...MAM/MAS SHORT TERM...ALB/MAM LONG TERM...LKB AVIATION...DAP MARINE...LSA EQUIPMENT...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1229 PM EDT MON AUG 1 2011 MDZ021>025-021630- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1229 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NCZ012>017-030>032-VAZ048-049-060>100-021630- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1229 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-021630- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1229 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
944 PM EDT MON AUG 1 2011
VAZ048-049-062-063-069-070-020215-
CHESTERFIELD VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-POWHATAN VA-
944 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM MOVING THROUGH GOOCHLAND COUNTY...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HADENSVILLE...MOVING SOUTHEAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR SANDY HOOK AT 950 PM EDT...
IRWIN AT 955 PM EDT...GOOCHLAND...AND...MAIDENS AT 1000 PM EDT...
MICHAUX...AND...OILVILLE AT 1005 PM EDT...CROZIER AT 1015 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3794 7800 3766 7764 3762 7765 3760 7763
3758 7762 3744 7786 3746 7787 3745 7789
3747 7790 3749 7796 3785 7817
SCALORASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1001 PM EDT MON AUG 1 2011 VAZ073-078-084>086-020230- GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA- 1001 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM MOVING THE NORTHERN NECK AND MIDDLE PENINSULA... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SALUDA...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PAMPA...AND...HEALYS AT 1005 PM EDT...CASH...AND...HEALYS AT 1010 PM EDT...HARCUM...AND...PINERO AT 1015 PM EDT...STAMPERS AT 1020 PM EDT...DUTTON AT 1025 PM EDT... DIXIE...AND...COBBS CREEK AT 1030 PM EDT. EXPECT WIND GUSTS UP TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL IN THE PATH OF THIS STORM. LOCALLY HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS. LAT...LON 3748 7627 3730 7654 3759 7671 3769 7656 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 6 NW CHAMPLAIN 38.08N 77.06W
08/01/2011 ESSEX VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON RT. 17
&&
MSCALORASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1032 PM EDT MON AUG 1 2011
VAZ099-100-020315-
ACCOMACK VA-NORTHAMPTON VA-
1032 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE...
AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORM FROMS SAXIS TO 12 MILES WEST
OF SILVER BEACH...OR FROM 5 MILES EAST OF CRISFIELD TO 7 MILES EAST
OF GWYNNS ISLAND...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR CAPE CHARLES AROUND 1050 PM EDT...
TOWNSEND AROUND 1055 PM EDT...
SIMPKINS AROUND 1100 PM EDT...
OYSTER AROUND 1105 PM EDT...
HORNTOWN AROUND 1110 PM EDT...
ASSAWOMAN AROUND 1115 PM EDT...
EXPECT WIND GUSTS UP TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLE
SMALL HAIL IN THE PATH OF THESE STORMS. LOCALLY HEAVY RAINFALL WILL
LIKELY RESULT IN PONDING OF WATER ON ROADWAYS.
LAT...LON 3787 7534 3788 7541 3780 7551 3744 7565
3712 7588 3719 7592 3716 7594 3720 7602
3725 7603 3757 7595 3776 7581 3780 7583
3780 7591 3781 7575 3788 7570 3791 7577
3798 7564 3798 7542 3795 7538 3798 7528
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 PM EDT MON AUG 1 2011
MDZ022-024-025-020315-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
1035 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM MOVING INTO WICOMICO COUNTY...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELMAR...OR ABOUT OVER SALISBURY...MOVING
SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
PARSONSBURG AT 1040 PM EDT...SALISBURY-WICOMICO COUNTY AIRPORT...
AND...PITTSVILLE AT 1045 PM EDT...POWELLVILLE AT 1055 PM EDT...WHITON
AT 1100 PM EDT...NEWARK AT 1110 PM EDT...CEDARTOWN AT 1115 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3821 7514 3819 7515 3819 7518 3823 7522
3817 7526 3814 7544 3845 7579 3847 7558
3846 7557 3846 7541 3822 7513
SCALORASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1046 PM EDT MON AUG 1 2011
VAZ062-063-066>071-079>082-087>089-020345-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-
GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-LUNENBURG VA-
NOTTOWAY VA-POWHATAN VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
1046 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL AFFECT CHESTERFIELD...CITY OF COLONIAL
HEIGHTS...CITY OF HOPEWELL...CITY OF PETERSBURG...CITY OF RICHMOND...
DINWIDDIE...EASTERN LUNENBURG...EASTERN POWHATAN...HENRICO...
NORTHEASTERN BRUNSWICK...NORTHERN GREENSVILLE...NORTHERN SUSSEX...
PRINCE GEORGE...SOUTHEASTERN AMELIA...SOUTHEASTERN GOOCHLAND...
SOUTHEASTERN NOTTOWAY...WESTERN CHARLES CITY...WESTERN HANOVER AND
WESTERN SURRY COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF AMELIA...
BRUNSWICK...CHARLES CITY...CHESTERFIELD...CITY OF COLONIAL HEIGHTS...
CITY OF HOPEWELL...CITY OF PETERSBURG...CITY OF RICHMOND...
DINWIDDIE...GOOCHLAND...GREENSVILLE...HANOVER...HENRICO...
LUNENBURG...NOTTOWAY...POWHATAN...PRINCE GEORGE...SURRY AND SUSSEX
COUNTIES AT 1044 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING SOUTHEAST AT 25 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* BRIEF HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS.
LAT...LON 3773 7760 3734 7709 3695 7699 3677 7777
3704 7806 3742 7774 3769 7793
DEROSAThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Golf ball size hail was reported at Pemberton Drive.
Quarter size hail was reported at Equestrian Drive and Crooked Oak Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341164, 341165.